| Catalog Number |
0123790 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Adhesion(s) (1695); Injury (2348); Obstruction/Occlusion (2422)
| Date of Event |
07/07/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/xmay have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.Device evaluated by mfr? not returned.
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.On ni/ni/ni: the patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol composix e/x.The attorney alleges patient experienced emotional distress and the device was defective.
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.(b)(6): the patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol composix e/x.The attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with umbilical/ventral hernia thereby underwent laparoscopic repair with implant of composix e/x mesh.Per operative notes, ¿a large hernia defect was identified and removed.A composix e/x mesh was placed and tacked.¿ (b)(6) 2011 - patient was diagnosed with small bowel obstruction and adhesions thereby underwent open repair with lysis of adhesions.Per operative notes, ¿the omental adhesions were taken down.There were two loops of small bowel adherent to prior mesh was taken down.The loops of bowel causing obstruction were released.All the adhesions of mesh were taken down and sutured.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/xmay have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.